MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-211
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Scar Tissue (2060); Injury (2348)
Date of Event 01/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon symmetric x3 patella; cat# 5550-g-278; lot# z563, triathlon prim cem fxd bplt #2; cat# 5520b200; lot# sbx9j, triathlon cr fem comp #2 r-cem; cat# 5510f202; lot# scfaj, it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
This pi is for the synovectomy and debridement of scar tissue on (b)(6) 2016.Medical review for (patient right knee revision (b)(6) 2016) states: "she had arthroscopy of the right knee arthroplasty was performed with almost complete synovectomy of the knee and debridement of scar tissue on (b)(6) 2016 before explanting and implanting [competitor] components on (b)(6) 2016.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding infection involving a triathlon insert was reported.The event was confirmed in the medical review performed by dr.On 19 august 2019.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: does the review identify any procedural related factors that contributed to the event? incomplete cementation of the tibial baseplate likely a late onset hematogenous infection of the arthroplasty arthroscopic debridement of the knee may have increased ligament laxity of the arthroplasty knee intra-articular injections in other joints may be associated with hematogenous dissemination of bacteria does the review identify any patient related factors that contributed to the event? none does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: no other similar events were reported for the lot or sterile lot.The investigation concluded that no device related factors could have caused or contributed to the adverse event.The clinician review states that, ¿suboptimal initial device fixation through incomplete cementation of the tibial baseplate has contributed to loosening requiring revision surgery.It would be quite likely that a late onset low-grade infection of hematogenous origin has contributed as well to failure while prior to revision an extensive arthroscopic debridement of the knee may have contributed to increased ligament laxity thereby increasing complaints requiring more early intervention with revision surgery of all components, replaced with competitor revision devices with an adequate end result.¿ this establishes that the adverse event associated with this complaint was likely caused by procedural related factors.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9070608
Report Number0002249697-2019-03198
Device Sequence Number3761895
Product Code MBH
UDI-Device Identifier07613327045444
UDI-Public07613327045444
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5530-G-211
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR